Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

An existence result
for linear partial differential equations
with $C^\infty $ coefficients in an algebra
of generalized functions


Author: Todor Todorov
Journal: Trans. Amer. Math. Soc. 348 (1996), 673-689
MSC (1991): Primary 35A05, 35D05, 35E20, 46S10, 46S20
MathSciNet review: 1316863
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the existence of solutions for essentially all linear partial differential equations with $C^\infty $-coefficients in an algebra of generalized functions, defined in the paper. In particular, we show that H. Lewy's equation has solutions whenever its right-hand side is a classical $C^\infty $-function.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 35A05, 35D05, 35E20, 46S10, 46S20

Retrieve articles in all journals with MSC (1991): 35A05, 35D05, 35E20, 46S10, 46S20


Additional Information

Todor Todorov
Affiliation: Department of Mathematics, California Polytechnic State University, San Luis Obispo, California 93407
Email: ttodorov@oboe.calpoly.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-96-01450-X
PII: S 0002-9947(96)01450-X
Keywords: Existence of generalized solutions, Schwartz distribution, nonstandard function, nonstandard functional analysis, nonstandard extension, transfer principle, saturation principle
Received by editor(s): March 7, 1994
Received by editor(s) in revised form: November 28, 1994
Article copyright: © Copyright 1996 American Mathematical Society